worst day ever

Discussion in 'General Parenting' started by Jena, Aug 26, 2010.

Tags:
  1. Jena

    Jena New Member

    wow is all i can say. i got 5 min. to come on here.

    took difficult child to gp yesterday to get physical, he saw me and said wow your a mess (tired), so he gave difficult child ativan for now till i get a pyschdoc that i've been looking for.

    gave to her last night lowest dosage possible around 10:30 when we got home, she didn't go to bed till 3:30 again.

    wakes up today at 12 and has been a nightmare all day long. i have to control myself from hitting her at this point.

    hysterical crying all day long, wouldnt' take a shower, wouldnt' do anything, called dad and bad mouthed me again, you name it she's done it.

    i just basically threw her in the shower and threatened her life to make her blow dry her hair and put clothes on. dog hasn't been walked yet, that usualaly happens at 11. poor dog waits ea. day thru whatever meltdown she's having.

    called dr. he said it's possible its' the pill or it's just her. i said today is extreme. so he said you could try it again tonight than see how she is tmrw. if she's same do not give it to her anymore. we have to stay away from benzo's than.

    it's like living in hell it truly is. my depression just keeps getting worse from it husband and i are fighting like animals due to lack of sleep and pressure. just wow easy child is the only light right now go figure her of all ppl lol
     
  2. susiestar

    susiestar Roll With It

    I am sorry things are so rough. Sometimes people have a paradoxical reaction to medications, meaning medications that should make them tired instead rev them up. It is not uncommon in kids and in some adults. I don't have any real research to back this up, but from talking to a LOT of people with kids on the autistic spectrum or who are on the spectrum themselves, it seems more common in people on the autistic spectrum somewhere. Sometimes people on the autistic spectrum react that way to low doses of a medication but if given a higher dose they get the expected results. I do this with MANY medications, including ativan.

    It is one of the worst medications for me. It dulls things just enought to let everything irritate me completely, but not enough to get any sleep or practical benefit. I thought that benzos wouldn't work for me at all because I reacted that way to ativan. Then a psychiatrist pushed me to try a stronger benzo and I got the expected result - it wasn't as strong a result as the doctor expected, but it did make it a lot easier to sleep and to not be a total witch to my family.

    I would not be super quick to judge all benzos as being unhelpful unless she has tried at least 3 at a therapeutic dose.

    Of course this doesn't help you today. I know you love her deeply and this is terribly hard to cope with, esp when it can last for months.

    Has difficult child ever been in a psychiatric hospital to let the docs get a really GOOD picture of what she is like? Or is there any chance of putting in some videocameras to record her rages/outbursts/whatevers?

    I think none of the docs have gotten a really good look at what her behaviors are and how hard it is to live with her. Showing them video might help that a whole lot. Or having her in a psychiatric hospital where she can be monitored for a few days might be needed. Many psychiatrists and tdocs don't really believe us when we describe how our kids behave. They think we are over reacting or being dramatic and it takes a while for them to realize that the outrageous things we are telling them are actually understating the problems. Video can help fix that problem very quickly. You can get cheap cameras that will transmit to you computer if you search the web for them. Check out online spy shops and ebay as a start.

    I think I remember you saying she was great at her dads, and that it helped you a lot. Would it be possible for her to live with him for a couple of months, or even just a month to let you start to dig out of your depression and marital problems?? I know it will be hard not to see her daily, but it may be best for everyone. It was very hard to let Wiz go to live with my parents. I came to realize I was not a failure as a mom but that my child required me to parent him very differently than could be done in a home iwth other children. A great therapist at the DV center is responsible for starting to get me to believe that.

    If NOTHING else happens this week you have got to get on the phone and get an appointment for YOU with your reg doctor so you can get a referral to a good psychiatrist and therapist FOR YOU. You are very close to falling over the edge mentally and emotionally. SOMETHING must happen very soon or you are going to end up getting really really sick with depression - so sick that YOU end up in a hospital!!!

    Let difficult child's dad care for her for a few weeks, unless he is a child abuser. It should be long enough for her honeymoon to wear off (the start of school will likely help this) so that dad can see the problems she has.

    You NEED to focus on you for a while, otherwise you will not be the kind of mom, wife, caretaker, employee that you want to be.

    I am worried about you. PLEASE PLEASE PLEASE make your health a priority.

    There is a whole lot of truth in the old saying "If Mom isn't happy, nobody is happy" and in the saying "Happy Wife, Happy Life". You are NEVER going to be able to help your daughter triumph over her problems unless/until you can triumph over your own. There is no shame in getting help, in fact it sets a wonderful example for your kids.
     
  3. smallworld

    smallworld Moderator

    Kids can have a paradoxical reaction to benzodiazapines like Ativan. The reaction can cause disinhibition.

    In the case of my son, Ativan did nothing. It had absolutely no effect whatsoever. So there's a chance that happened to your difficult child as well.
     
  4. Jena

    Jena New Member

    thanks guys. do you think i should try it again tonight or can it?? i'm on the fence. bringing her to my mom's it's a long drive but i have to do something and get some fresh air and perspective on stuff. at least there is should be able to grab 30 min. walk on beach alone. :)
     
  5. Ativan was not a good drug for our difficult child. He became extremely angry and violent the one time we tried it. I can not begin to tell you how unusual this is for him. He blessed us all out and made assorted threats. This is a medication that truly frightens me. Other folks have told me that it really relaxes them. Wow, it just didn't work that way for poor difficult child...

    Do take care.

    Valerie
     
  6. ML

    ML Guest

    I'm so sorry you're having a rough time Jena. It's hard to say about the ativan. Manster once took it accidentally (another post) and like Small's kid (who reminds me a lot of manster interestingly) it did absolutely nothing. And believe me, I was so worried I watched him like a hawk for hours. I sure hope something shifts for you, sleep deprivation is brutal. Thinking of you xo
     
  7. TerryJ2

    TerryJ2 Well-Known Member

    Wouldn't be my first line of approach, but I can't recall the others you've tried.

    I would suggest that you and your husband take turns sleeping. One night one sleeps, the other night, the other sleeps. Otherwise, you will both get psychotic. You have GOT to get some sleep.

    Hey, if the Ativan doesn't work on your difficult child, you could try it. It's supposed to make you sleepy. Just a thought. ;)
     
  8. Jena

    Jena New Member

    hey,

    thanks guys.

    terry lol that's funny...... i'm already ready to pass out. i'd be laying on floor as difficult child is flipping out ontop of me lol. :)
     
  9. barneysmom

    barneysmom Member

    I had the same thought as Terry about the Ativan.

    Take care.
     
Loading...